Medical Questions > Conditions and Diseases > Appendix and Appendicitis Forum

Son vomited green. Is that due to the medication?

User Profile
hELLO, my 5-year old boy had a severe infection 1 week after his apendectomy. He has now a drainage-tube in his abdomen and receives stronger antibiotics than the ones he was taking at home. Today he vomited green. Is that due to the medication or might there be an additional complication?


Did you find this post helpful?
|

User Profile
replied May 26th, 2011
Appendix and Appendicitis Answer A23403
Hi,
Welcome to the forum and I am glad to help you out. The green colored vomitus usually signifies the presence of bile in the vomitus. This can happen commonly if the bile doesn't move quickly down the intestine.

It can also be a sign of decreased movements/contractions of the intestines. This can be a sign of intestinal obstruction or paralytic ileus (decreased intestinal contraction). Kindly consult your surgeon as both the problems can be a little risky if not tackled early.

I sincerely hope this helps. Take care.



|
Did you find this post helpful?
Must Read
How do you know if abdominal pain is caused by appendicitis or not? First know where to locate the appendix in your body. Learn more here....
Classic symptoms of appendicitis include pain in the center of the abdomen that moves down and to the right. Learn more about signs and symptoms of appendix pr...
Understand how to diagnose appendicitis and abdominal pain correctly. Appendicitis may be the cause of your discomfort but symptoms vary. Learn more now. ...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Appendix and Appendicitis , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.